MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COCR MOD HD STD; PROSTHESIS, HIP

ZIMMER BIOMET, INC. COCR MOD HD STD; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 110010243 ¿ g7 shell ¿ 6675521, 12-151311 ¿ echo stem ¿ 444760, 00785901100 ¿ distal centralizer ¿ 64381064, 30123604 ¿ g7 liner ¿ 64561334.Product has been received and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip procedure, the femoral head would not engage to the taper of the stem.A new head was used to complete the surgery.There is no reported harm or injury to the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the event is confirmed.Visual inspection of the returned device identified micro cosmetic flaws.The inside taper has two areas on the chamfer that show micro burrs to the edge.The burrs begin at the lower edge and move up the chamfer, but do not extend down in to the taper.No sharp edge felt around taper chamfer and rough area did not snag or cut a glove.The dome surface has one small scuff on the top of the dome.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.A summary of the investigation was sent to the customer.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
COCR MOD HD STD
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9911624
Report Number0001825034-2020-01405
Device Sequence Number3387920
Product Code JDI
UDI-Device Identifier00887868307959
UDI-Public(01)00887868307959
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-363662
Device Lot Number434920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1